MAUDE Adverse Event Report: ABBOTT VASCULAR HT BALANCE MIDDLEWEIGHT UNIVERSAL GUIDE WIRE

ABBOTT VASCULAR HT BALANCE MIDDLEWEIGHT UNIVERSAL GUIDE WIRE
Catalog Number 1009661
Medical Device Problem Codes Difficult to Remove (1528); Stretched (1601)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 07/08/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
G9: exemption number e2019001-permits numbering sequence to begin with 10000, to avoid duplication of report numbers due to process transition.There may be gaps in numbering for reports submitted during the transition period.The device was not returned for analysis.A review of the lot history record identified no manufacturing nonconformities issued to the reported lot that would have contributed to this event.Additionally, a review of the complaint history identified no other similar incidents reported from this lot.The investigation determined the reported difficulty to remove appear to be related to operational circumstances of the procedure.Based on the reported information, the guide wire encountered resistance with the severely calcified anatomy resulting on the reported difficult to remove and stretched guide wire coils.There is no indication of a product quality issue with respect to the design, manufacture, or labeling of the device.Na.
 
Event or Problem Description
It was reported that this was a percutaneous coronary intervention treating a left anterior descending (lad), severely calcified lesion.There was no tortuosity.A balance middleweight guide wire (bmw) was successfully placed and a 3.0x28mm xience sierra stent was successfully implanted.During bmw removal, difficulty was encountered and the wire coils had stretched.There was no observed interaction between the stent and bmw and the difficulty removing the bmw was deemed due to anatomy.The bmw was removed from the patients anatomy without further issues.There were no adverse patient effects and there was no clinically significant delay.No additional information was provided regarding this issue.

Brand Name
HT BALANCE MIDDLEWEIGHT UNIVERSAL GUIDE WIRE
Common Device Name
GUIDE WIRE
Manufacturer (Section D)
ABBOTT VASCULAR
26531 ynez rd.
temecula CA 92591 4628
MDR Report Key8823738
Report Number2024168-2019-10324
Device Sequence Number2541003
Product Code DQX
UDI-Device Identifier08717648014345
UDI-Public08717648014345
Combination Product (Y/N)N
Initial Reporter StateVA
Initial Reporter CountryUS
PMA/510(K) Number
K101011
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 07/24/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date03/31/2021
Device Catalogue Number1009661
Device Lot Number9041071
Was Device Available for Evaluation? No
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 07/08/2019
Initial Report FDA Received Date07/24/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
3.0X28MM XIENCE SIERRA STENT; 3.0X28MM XIENCE SIERRA STENT
Patient Age73 YR
Patient Weight103